Alert archive / Colorado / Flash Flood Warnings in 2013

Flash Flood Warning 44, NWS Pueblo, CO

September 12, 2013El Paso County, Colorado

NWS Pueblo, CO issued this flash flood warning at Sep 12, 2013, 8:23 PM MDT for El Paso County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 12, 2013, 8:23 PM MDT (02:23 UTC)
Expired
Sep 12, 2013, 11:30 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-116 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WGUS55 KPUB 130223
FFWPUB
COC041-130530-
/O.NEW.KPUB.FF.W.0044.130913T0223Z-130913T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
823 PM MDT THU SEP 12 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 1130 PM MDT

* AT 822 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAINFALL ACROSS THE WALDO CANYON BURN SCAR AND MANITOU       
  SPRINGS. RADAR AND AREA OBSERVATIONS CONTINUE TO INDICATE RAINFALL 
  RATES EXCEEDING HALF AN INCH AN HOUR.  

* THIS IS VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS
  EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME
  LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO
  SPRINGS...AIR FORCE ACADEMY...CASCADE...CHIPITA PARK AND MANITOU
  SPRINGS.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3898 10482 3878 10487 3890 10503 3900 10499

$$

KAM
4 follow-up statements
250 
WGUS75 KPUB 130259
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
859 PM MDT THU SEP 12 2013

COC041-130530-
/O.CON.KPUB.FF.W.0044.000000T0000Z-130913T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
859 PM MDT THU SEP 12 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO
COUNTY UNTIL 1130 PM MDT...

AT 859 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
HEAVY RAINFALL ACROSS THE WALDO CANYON BURN SCAR AND MANITOU SPRINGS 
AREA. RADAR AND AREA OBSERVATIONS CONTINUE TO INDICATE RAINFALL 
RATES EXCEEDING HALF AN INCH AN HOUR.  STREAMS AND CREEKS CONTINUE 
TO RISE...AND RAIN CONTINUES ACROSS THE WALDO CANYON BURN SCAR.

THIS IS A VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS...AIR FORCE
ACADEMY...CASCADE...CHIPITA PARK AND MANITOU SPRINGS.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3898 10482 3878 10487 3890 10503 3900 10499

$$

KAM
523 
WGUS75 KPUB 130348
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
948 PM MDT THU SEP 12 2013

COC041-130530-
/O.CON.KPUB.FF.W.0044.000000T0000Z-130913T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
948 PM MDT THU SEP 12 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO
COUNTY UNTIL 1130 PM MDT...

AT 947 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
HEAVY RAINFALL ACROSS THE WALDO CANYON BURN SCAR AND MANITOU 
SPRINGS. RADAR AND AREA OBSERVATIONS CONTINUE TO INDICATE ONE HALF 
INCH TO ONE INCH PER HOUR RAINFALL RATES IN AND AROUND THE WALDO 
CANYON BURN SCAR.  STREAMS AND CREEKS ARE RUNNING AT BANKFUL OR ARE 
OVER FLOWING.  

THIS IS A VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS...AIR FORCE
ACADEMY...CASCADE...CHIPITA PARK AND MANITOU SPRINGS.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3898 10482 3878 10487 3890 10503 3900 10499

$$

KAM
192 
WGUS75 KPUB 130420
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1020 PM MDT THU SEP 12 2013

COC041-130530-
/O.CON.KPUB.FF.W.0044.000000T0000Z-130913T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
1020 PM MDT THU SEP 12 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO
COUNTY UNTIL 1130 PM MDT...

AT 1019 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
HEAVY RAINFALL ACROSS THE WALDO CANYON BURN SCAR AND MANITOU 
SPRINGS. RADAR AND OBSERVATIONS CONTINUE TO SHOW RAINFALL RATES 
AROUND ONE INCH PER HOUR ACROSS THE REGION...WITH RADAR TRENDS 
SHOWING INCREASING INTENSITY.  STREAMS AND CREEKS ARE AT BANKFUL OR 
ARE OVER FLOWING...AND WATER IS FLOWING ON AREA ROADS.  

THIS IS A VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS...AIR FORCE
ACADEMY...CASCADE...CHIPITA PARK AND MANITOU SPRINGS.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3898 10482 3878 10487 3890 10503 3900 10499

$$

KAM
589 
WGUS75 KPUB 130501
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1101 PM MDT THU SEP 12 2013

COC041-130530-
/O.CON.KPUB.FF.W.0044.000000T0000Z-130913T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
1101 PM MDT THU SEP 12 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO
COUNTY UNTIL 1130 PM MDT...

AT 1100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
MODERATE TO HEAVY RAINFALL ACROSS THE WALDO CANYON BURN SCAR AND 
MANITOU SPRINGS. WHILE RAINFALL RATES ARE DECREASING...PLENTY OF 
WATER IS RUNNING OFF INTO AREA STREAMS AND CREEKS CAUSING FLOODING.

THIS IS A VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS...AIR FORCE
ACADEMY...CASCADE...CHIPITA PARK AND MANITOU SPRINGS.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3898 10482 3878 10487 3890 10503 3900 10499

$$

KAM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 3:14 PM MDT, 5 hours 9 minutes earlier.

Area forecast discussion, Sep 12, 3:14 PM MDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
314 PM MDT THU SEP 12 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 313 PM MDT THU SEP 12 2013

TONIGHT...ANOTHER ROUND OF CONVECTION IS STARTING AFTER A BRIEF
LULL. SHORTWAVE MOVING OUT OF NEW MEXICO IS HELPING TO DEVELOP
THIS CONVECTION. WITH SOUTH TO NORTH MOTION...EL PASO COUNTY IS
THE MOST SUSCEPTIBLE REGION FOR HEAVY RAIN...BUT HEAVY RAIN IS
POSSIBLE ANYWHERE FROM THE EASTERN MOUNTAINS AND EASTWARD.
ANTICIPATE HIGH PRECIPITATION EFFICIENCIES WITH DEEP MOISTURE AND
LOW LCL/S. CELLS WITH MODEST REFLECTIVITIES WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL. AFTER THE FIRST SHORTWAVE PASSES THIS
EVENING...ANOTHER WEAK DISTURBANCE WILL APPROACH THE REGION AROUND
MIDNIGHT WITH CONVECTION INTENSIFYING. CURRENT FLASH FLOOD WATCH
FOR EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR CONTINUES UNTIL
6AM...WHICH ACCOUNTS WELL FOR THE SECOND SHORTWAVE.

FRIDAY...BAND OF PRECIPITATION MAY CONTINUE OVER THE EASTERN
PLAINS DURING THE MORNING AS THE SHORTWAVE LIFTS TO THE NORTHEAST.
FLOW ALOFT TURNS MORE SOUTHWESTERLY. PRECIPITABLE WATERS DECREASE
SLIGHTLY FROM THURSDAY AS 700MB FLOW BECOMES MORE WESTERLY. THE
STRONGER SOUTHWESTERLY FLOW WOULD TEND TO HAVE STORMS MOVE OFF THE
HIGHER TERRAIN DURING THE DAY. STORMS WILL STILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINS...BUT FEEL THE THREAT FOR WIDESPREAD
HEAVY RAIN HAS DECREASED ENOUGH NOT TO ISSUE A FLASH FLOOD WATCH
AT THIS TIME. ALSO HAVE SOME CONCERNS THE ATMOSPHERE MAY TO TOO
STABLE TO GET WIDESPREAD CONVECTION. LATE SHIFTS CAN EVALUATE MORE
SUBTLE FEATURES AND DECIDE ON A WATCH. --PGW--

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 313 PM MDT THU SEP 12 2013

NO BIG CHANGES TO CURRENT FORECAST THINKING THROUGH THE PERIOD AS
FLOW ALOFT BECOMES MORE WESTERLY AND WEAKENS THROUGH SUNDAY...OWNING
TO THE THICK MONSOONAL PLUME ACROSS THE STATE TO SLOWLY DIMINISH.
THERE WILL STILL ENOUGH MOISTURE IN PLACE FOR SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE AREA FRIDAY NIGHT AND SATURDAY...WITH
LOCALLY HEAVY RAINFALL STILL A THREAT DUE TO THE WEAK STEERING FLOW
ALOFT. BY SATURDAY NIGHT...A PASSING SYSTEM ACROSS THE NORTHERN TIER
OF STATES SENDS A WEAK BACKDOOR COLD FRONT ACROSS THE EASTERN PLAINS
WITH MOIST EASTERLY UPSLOPE FLOW HELPING TO INCREASE PRECIPITATION
CHANCES ACROSS THE AREA AGAIN SUNDAY AFTERNOON AND EVENING.

MONDAY-THURSDAY...THE LATEST MODELS ALL CONTINUE TO ADVERTISE A
WARMING AND DRYING TREND DEVELOPING ACROSS THE AREA NEXT WEEK AS A
BROAD UPPER TROUGH SETS UP ACROSS THE PAC NW COAST. THIS WILL KEEP
MODERATE WEST TO SOUTHWEST FLOW ALOFT ACROSS THE REGION AND ALLOW
FOR TEMPERATURES TO WARM BACK TO ABOVE SEASONAL AVERAGES BY THE
MIDDLE OF THE WEEK. AS FOR PRECIPITATION...SHOULD SEE AVAILABLE
MOISTURE DIMINISHING THROUGH THE EARLY WEEK...WITH ISOLATED TO
SCATTERED POPS AREA WIDE ON MONDAY AFTERNOON AND EVENING.
PRECIPITATION CHANCES CONTINUE TO DECREASE THEREAFTER AND HAVE KEPT
MAINLY ISOLATED DIURNAL POPS ACROSS THE AREA INTO MID WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 313 PM MDT THU SEP 12 2013

KCOS AND KPUB...MOIST SOUTHERLY FLOW WILL CONTINUE OVERNIGHT WITH
CONVECTION AT KPUB AND KCOS THROUGHOUT THE NIGHT.  ANTICIPATE
GENERALLY MFVR CONDITIONS...WITH IFR CEILINGS AND VISIBILITIES
POSSIBLE IN SHOWERS AND THUNDERSTORMS.  AMOUNT OF MOISTURE WILL
DECREASE SLIGHTLY ON FRIDAY..AND STILL ANTICIPATE MVFR TO IFR
CONDITIONS IN THE HEAVIER SHOWERS AND THUNDERSTORMS.

KALS...CONVECTION WILL BE LESS LIKELY THAN AT KCOS AND KPUB.
GENERALLY HAVE VFR CONDITIONS WITH MVFR OR IFR IN HEAVIER SHOWERS.
WITH TWO DISTURBANCES PASSING THURSDAY EVENING AND
OVERNIGHT...THREAT FOR SOME CONVECTION COULD LINGER WELL INTO THE
NIGHT.   --PGW--

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ072>088.

&&

SHORT TERM...PGW
LONG TERM...MW
AVIATION...PGW
Hazardous weather outlook, Sep 12, 7:20 PM MDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
720 PM MDT THU SEP 12 2013

COZ058>089-093>099-131300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
720 PM MDT THU SEP 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS SHOWERS...AND ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED TO PERSIST THROUGH THE NIGHT. SOME LOCALLY
HEAVY RAIN IS POSSIBLE AND COULD LEAD TO FLASH FLOODING CONCERNS
THROUGH TONIGHT...ESPECIALLY OVER EASTERN TELLER AND WESTERN EL
PASO COUNTIES...WHERE THE GROUND IS SATURATED AS A RESULT OF HEAVY
RAIN THAT OCCURRED LATE LAST NIGHT AND EARLY THIS MORNING.

THE GREATEST CHANCES FOR HEAVY RAINFALL AND FLASH FLOODING WILL BE
THROUGH TONIGHT...AS AN UPPER LEVEL DISTURBANCE PASSES OVER THE
REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDESPREAD SHOWER ACTIVITY IN COMBINATION WITH ISOLATED THUNDERSTORMS
ARE EXPECTED TO CONTINUE INTO THIS WEEKEND. A NORTHERLY SURGE
MOVING ACROSS THE REGION SUNDAY IS PROJECTED TO BRING A RENEWED
THREAT OF LOCALLY HEAVY RAINFALL AND POTENTIAL
FLOODING...ESPECIALLY OVER ARE BURN SCARS...FROM SUNDAY INTO
SUNDAY NIGHT. THE PRIMARY THUNDERSTORM THREATS WILL BE HAZARDOUS
LIGHTNING AND HAIL GENERALLY UNDER 3/4 INCH IN DIAMETER.

BY NEXT WEEK...DRIER AND WARMER CONDITIONS ARE EXPECTED TO RETURN
TO SOUTHERN COLORADO.

IN ADDITION...ACCUMULATING SNOW IS ANTICIPATED FOR ELEVATIONS
ABOVE 12000 FEET THROUGH THIS WEEKEND WITH ELEVATIONS ABOVE 13000
FEET POTENTIALLY EXPERIENCING MODERATE SNOW AT TIMES. OUTDOOR
ENTHUSIASTS AS WELL AS CLIMBERS AND HIKERS SHOULD EXPECT WINTER
CONDITIONS ABOVE TREELINE INTO THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TONIGHT.

27/27

In the hours before

Local storm report, Sep 12, 3:25 PM MDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HEAVY RAIN       9 WSW FOUNTAIN          38.66N 104.87W
09/12/2013  M3.75 INCH       EL PASO            CO   TRAINED SPOTTER

            MOST OF THIS FELL DURING A 2HR PERIOD THIS MORNING.

1116 AM     HEAVY RAIN       2 WNW COLORADO SPRINGS  38.85N 104.85W
09/12/2013  M0.62 INCH       EL PASO            CO   TRAINED SPOTTER

            FROM 1030 TO 1115 AM.

1040 AM     FLASH FLOOD      3 WNW COLORADO SPRINGS  38.85N 104.87W
09/12/2013                   EL PASO            CO   AMATEUR RADIO

            REPORTS OF 6 TO 8 INCHES OF WATER FLOWING ACROSS COLORADO
            AVENUE AT 31ST STREET

1031 AM     HEAVY RAIN       3 WSW COLORADO SPRINGS  38.82N 104.86W
09/12/2013  M0.40 INCH       EL PASO            CO   TRAINED SPOTTER

            FROM 1020 - 1030 AM.

1030 AM     HEAVY RAIN       3 WSW COLORADO SPRINGS  38.82N 104.86W
09/12/2013  M0.40 INCH       EL PASO            CO   TRAINED SPOTTER

            0.40 FELL FROM 1020-1030 AM.

1026 AM     HEAVY RAIN       4 WSW COLORADO SPRINGS  38.81N 104.88W
09/12/2013  M6.00 INCH       EL PASO            CO   TRAINED SPOTTER

            SINCE MIDNIGHT. STORM TOTAL 8.5 INCHES

0927 AM     HEAVY RAIN       2 WNW COLORADO SPRINGS  38.85N 104.85W
09/12/2013  M3.62 INCH       EL PASO            CO   TRAINED SPOTTER

            STORM TOTAL SINCE YESTERDAY

0838 AM     HEAVY RAIN       6 NNE CANON CITY        38.53N 105.18W
09/12/2013  M3.01 INCH       FREMONT            CO   MESONET

0800 AM     HEAVY RAIN       4 NW COLORADO SPRINGS   38.88N 104.87W
09/12/2013  M2.21 INCH       EL PASO            CO   TRAINED SPOTTER

            TOTAL SINCE MIDNIGHT.

0800 AM     HEAVY RAIN       2 E WALSH               37.39N 102.24W
09/12/2013  M3.36 INCH       BACA               CO   CO-OP OBSERVER

            24 HOUR TOTAL.

0720 AM     HEAVY RAIN       3 WSW COLORADO SPRINGS  38.82N 104.86W
09/12/2013  M4.65 INCH       EL PASO            CO   NWS EMPLOYEE

            24 HOUR AMOUNT...MOST OF IT FELL AFTER 6 PM.

0700 AM     HEAVY RAIN       5 SSE AIR FORCE ACADEMY 38.91N 104.82W
09/12/2013  M3.03 INCH       EL PASO            CO   COCORAHS

0700 AM     HEAVY RAIN       2 E CANON CITY          38.45N 105.19W
09/12/2013  M4.20 INCH       FREMONT            CO   COCORAHS

0700 AM     HEAVY RAIN       1 SE CANON CITY         38.44N 105.21W
09/12/2013  M3.89 INCH       FREMONT            CO   COCORAHS

0700 AM     HEAVY RAIN       1 ESE CANON CITY        38.45N 105.21W
09/12/2013  M3.40 INCH       FREMONT            CO   CO-OP OBSERVER

0700 AM     HEAVY RAIN       2 W FLORENCE            38.39N 105.15W
09/12/2013  M3.23 INCH       FREMONT            CO   COCORAHS

0700 AM     HEAVY RAIN       2 SSW COLORADO CITY     37.92N 104.86W
09/12/2013  M3.11 INCH       PUEBLO             CO   COCORAHS

0700 AM     HEAVY RAIN       1 ESE MANITOU SPRINGS   38.85N 104.89W
09/12/2013  M4.85 INCH       EL PASO            CO   COCORAHS

0700 AM     HEAVY RAIN       2 WSW COLORADO CITY     37.93N 104.88W
09/12/2013  M4.86 INCH       PUEBLO             CO   COCORAHS

0655 AM     HEAVY RAIN       2 ENE MANITOU SPRINGS   38.87N 104.88W
09/12/2013  M3.67 INCH       EL PASO            CO   MESONET

0655 AM     HEAVY RAIN       3 SW COLORADO SPRINGS   38.80N 104.86W
09/12/2013  M5.06 INCH       EL PASO            CO   MESONET

            24 HOUR TOTAL FROM CHEYENNE CREEK AT EVANS AVENUE.

0332 AM     HEAVY RAIN       2 WNW COLORADO SPRINGS  38.85N 104.85W
09/12/2013  M3.43 INCH       EL PASO            CO   TRAINED SPOTTER

            SINCE 11 PM

0952 PM     DEBRIS FLOW      3 NW MANITOU SPRINGS    38.89N 104.95W
09/11/2013                   EL PASO            CO   TRAINED SPOTTER

            CDOT REPORTED CULVERTS OVERFLOWING AT THE MOUTH OF WALDO
            CANYON. SOME ROCK AND DEBRIS FLOWING ONTO HIGHWAY 24 FROM
            WALDO CANYON.

&&

MW
Special weather statement, Sep 12, 4:08 PM MDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
408 PM MDT THU SEP 12 2013

COZ081-082-084>086-122315-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-PIKES PEAK ABOVE 11000 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW
6300 FEET-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK
BETWEEN 7500 AND 11000 FT-
408 PM MDT THU SEP 12 2013

SHOWERS AND THUNDERSTORMS HAVE BEEN INCREASING OVER TELLER AND EL
PASO COUNTIES BETWEEN 300 PM AND 4 PM. THESE STORMS WILL CONTINUE TO
DEVELOP AND LOCALLY HEAVY RAIN MAY DEVELOP OVER THE BURN SCARS..AND
THOSE PARTS OF COLORADO SPRINGS WHICH HAVE RECEIVED HEAVY RAIN...AT
ANY TIME. PERIODS OF HEAVY RAIN WILL LIKELY LAST THROUGH THE EVENING
AND NIGHT TIME HOURS.

IF HEAVY RAINS DEVELOP OVER THE BURN SCARS...OR OVER AREAS WHICH
RECEIVED HEAVY RAIN EARLIER TODAY...THEN FLOOD ADVISORIES OR FLASH
FLOOD WARNINGS WILL BE ISSUED.
Local storm report, Sep 12, 4:46 PM MDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
446 PM MDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HEAVY RAIN       6 SSW CALHAN            38.95N 104.34W
09/12/2013  M1.14 INCH       EL PASO            CO   TRAINED SPOTTER

            RAINFALL TOTAL IN 60 MINUTES. EASTERLY WINDS INCREASING.

&&

STARK
Special weather statement, Sep 12, 4:47 PM MDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
447 PM MDT THU SEP 12 2013

COZ084-130100-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING THE CITIES OF...BLACK FOREST...AIR FORCE ACADEMY
447 PM MDT THU SEP 12 2013

MODERATE TO HEAVY RAINFALL IS CURRENTLY MOVING OVER THE BLACK
FOREST BURN SCAR. RAINFALL RATES WILL STEADILY INCREASE THROUGH 5
PM WITH TOTALS APPROACHING 0.75 INCHES AS THE SHOWERS PASS THROUGH
THE REGION. LOCALIZED FLOODING ON AREA ROADWAYS IS POSSIBLE ACROSS
THE BLACK FOREST BURN SCAR.
Local storm report, Sep 12, 7:45 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
745 PM MDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     FLOOD            3 SW COLORADO SPRINGS   38.80N 104.85W
09/12/2013                   EL PASO            CO   TRAINED SPOTTER

            CHEYENNE CREEK OUT OF BANKS AND ONTO CHEYENNE ROAD.

&&

RMG
Local storm report, Sep 12, 7:50 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
750 PM MDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HEAVY RAIN       COLORADO SPRINGS        38.83N 104.82W
09/12/2013  M0.94 INCH       EL PASO            CO   PUBLIC

            GARDEN OF THE GODS AREA...0.57 RAINFALL FROM 530 PM TO
            630 PM MDT... AND 0.37 630 PM TO 730 PM. WATER FLOWING
            DOWN STREET.

&&

RMG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 6:17 PM MDTAreal Flood AdvisoryPUBEl Paso, Fremont, Pueblo3 hr
Sep 12, 6:39 PM MDTFlash Flood WarningPUBEl Paso3 hr
Sep 12, 6:48 PM MDTRiver Flood WarningPUBEl Paso10 hr
Sep 12, 8:08 PM MDTAreal Flood WarningPUBEl Paso3 hr
Sep 12, 9:26 PM MDTFlash Flood WarningPUBEl Paso3 hr
Sep 12, 10:55 PM MDTAreal Flood WarningPUBEl Paso3 hr
Sep 12, 11:24 PM MDTAreal Flood WarningPUBEl Paso3 hr
Sep 12, 11:32 PM MDTRiver Flood WarningPUBEl Paso13 hr
Sep 13, 12:29 AM MDTAreal Flood WarningPUBEl Paso3 hr
Sep 13, 12:38 AM MDTAreal Flood AdvisoryPUBBent, Crowley, Kiowa, Otero3 hr
Sep 13, 1:15 AM MDTRiver Flood WarningPUBPueblo36 hr
Sep 13, 1:43 AM MDTAreal Flood AdvisoryPUBMineral107 min
Sep 13, 5:02 AM MDTAreal Flood AdvisoryPUBEl Paso4 hr
Sep 13, 5:12 AM MDTFlash Flood WatchPUBEl Paso, Fremont, Teller5 hr
Sep 13, 6:11 AM MDTAreal Flood AdvisoryPUBChaffee, Custer, Fremont, Saguache3 hr
Sep 13, 7:12 AM MDTRiver Flood WarningPUBEl Paso5 hr
Sep 13, 7:52 AM MDTRiver Flood WarningPUBPueblo25 hr
Sep 13, 8:56 AM MDTAreal Flood AdvisoryPUBEl Paso, Teller64 min

Nearby

Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.